MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP; IMMUNOASSAY ANALYZER

SIEMENS HEALTHCARE DIAGNOSTICS INC. ADVIA CENTAUR XP; IMMUNOASSAY ANALYZER
Model Number ADVIA CENTAUR XP
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/22/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A siemens customer service engineer (cse) was at the customer site.The event happened when the cse was checking the waste reservoir connectors after removing the waste reservoir.The direct waste disposal connector disconnected, and the cse was splashed.Siemens is investigating this issue.
 
Event or Problem Description
During troubleshooting of an advia centaur xp instrument, the siemens customer service engineer (cse) was splashed in the face with waste fluid.The cse was wearing a gown and gloves but not protective eye-ware.The cse went to the emergency room where infectious disease testing was carried out, and resulted negative.The cse did not receive treatment.
 
Additional Manufacturer Narrative
The initial mdr 2432235-2017-00564 was filed on october 20th, 2017.Additional information (11/15/2017): a siemens headquarter support center (hsc) specialist evaluated the event.The fittings on the waste reservoir click into place when properly seated; therefore, it is inconclusive how the fittings became disconnected.There is a potential that they became disconnected in the act of performing troubleshooting.To date, all infectious disease testing results for the engineer resulted negative.Updated to reflect the conclusion provided above.

Brand Name
ADVIA CENTAUR XP
Common Device Name
IMMUNOASSAY ANALYZER
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict avenue
tarrytown NY 10591
MDR Report Key6964828
Report Number2432235-2017-00564
Device Sequence Number1324702
Product Code JJE
UDI-Device Identifier00630414585475
UDI-Public00630414585475
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K971418
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/17/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberADVIA CENTAUR XP
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/22/2017
Supplement Date Received by Manufacturer11/15/2017
Initial Report FDA Received Date10/20/2017
Supplement Report FDA Received Date11/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1